MAUDE Adverse Event Report: ARTHREX, INC. DEPTH DEVICE, 1.4 / 1.6MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DEPTH DEVICE, 1.4 / 1.6MM; MANUAL INSTR, GENERAL SURGICAL
Model Number DEPTH DEVICE, 1.4 / 1.6MM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 it was reported by a sales representative via sems (b)(4) that an ar-18700-27 depth device and an ar-18700-35 depth device were defective; both devices would stick when attempting to read depth and making it difficult for the surgeon to get an accurate reading.The case was completed utilizing the depth gauge from the 2.4/3.0 cfs set.This has occurred in previous cases.This was discovered during an metacarpal fracture procedure on (b)(6) 2023, with no reported patient harm.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage.Manufactured date 2019.

Brand Name
DEPTH DEVICE, 1.4 / 1.6MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18140091
Report Number1220246-2023-08748
Device Sequence Number7998833
Product Code MDM
UDI-Device Identifier00888867313835
UDI-Public00888867313835
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDEPTH DEVICE, 1.4 / 1.6MM
Device Catalogue NumberAR-18700-27
Device Lot Number051914
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown